MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 28CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 28CM SHAFT; STAPLE, IMPLANTABLE
Model Number PCE60A
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery, could not fire without motor sound on the 1st firing.The surgeon removed the battery and rotated for 180 degree and reinserted the battery.The device still could not fire and without motor sound.Changed another one to continue the surgery, after fired, noted the staples malformed.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
(b)(4).Batch #: 286a31.Additional information: this is an analysis of a photo submitted to for evaluation.During the visual analysis, the following was observed: the photo shows a staple line on the tissue and some staples leg not properly formed were noted on the tissue.No conclusion or root cause could be determined.Please refer to the device analysis for full analysis details and conclusion.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pce60a device was returned with no apparent damage and with no reload present.The manual override door was noted to be out of position; the override lever was up which denotes that the knife was manually returned to home position.It should be noted after the manual override system is used the instrument is disabled and cannot be used for any subsequent firings.The bailout system was reset and then, it was tested for functionality in the straight position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: tissue thickness should be carefully evaluated before firing any stapler.Holding the jaws in place for 15 seconds after closing and prior to firing may result in better compression and staple formation.When positioning the stapler on the application site, ensure that no obstructions such as clips, stents, guide wires, etc.Are within the instrument jaws.The event described could not be confirmed as the device performed without any difficulties noted.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot and batch number, and no non-conformances were identified.

Brand Name
PWRD ECH FLEX 60MM 28CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key15639250
Report Number3005075853-2022-07095
Device Sequence Number6417769
Product Code GDW
UDI-Device Identifier10705036014478
UDI-Public10705036014478
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberPCE60A
Device Catalogue NumberPCE60A
Device Lot NumberV94X93
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2022
Initial Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GST60B
Patient SexUnknown